Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What is the cause for experiencing tingling sensation in hands and legs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1153 Questions
I feel occasionally jhanjhanahat in my fingers, legs and hands which remain for few seconds. I often remain in stress.
Posted Wed, 15 Jan 2014 in Brain and Spine
Answered by Dr. Vaishalee Punj 42 minutes later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your query on XXXXXXX Jhanjhanat (tingling) in hands and feet is usually a sign of hyperventilation, though it can also be present in peripheral neuropathies. Thus is will address both issues for you. During periods of stress hyperventilation happens, which results in some symptoms of hyperventilation including tingling. For this I will advise the following: - Healthy diet: Milk and fruits in diet. - Daily morning walk, 20-min exercises and breathing exercise. Breathing techniques (called as XXXXXXX in Indian yoga) help a lot in regularizing in breathing pattern - stop substance use if any - take multi-vitamins - Some medicines may help on short term and long term basis but are available only on prescription. Now coming to peripheral neuropathy. It may be because of vit B12 or thiamine deficiency or it may be a manifestation of other conditions like thyroid issues, kidney issues, diabetes, alcohol abuse, medicine use etc. Thus I would recommend that you also go for some blood tests like complete hemogram, vitamin B12 levels, thyroid profile, kidney function tests (BUN, Ser creatinine), Fasting blood glucose, liver function tests (sgot, sgpt, serum protein-albumin and globulin), etc. If you have already ruled out these conditions then it would be most probably hyperventilation and stress responsible. After getting vit B12 tested, also take vit B12 supplements. Let me know if I can assist you further. Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: What is the cause for experiencing tingling sensation in hands and legs? 25 hours later
Thank U Dr. Report as on 13-3-2010----Creatinine- 0.62 Mg/dL, Serum K-4.10 mMol/L, Serum Na- 137.0, Serum Uric acid- 7.70 Mg/dL, Serum Urea-17 Mg/dL, Gamma GT- 17 Mg/dL, Total serum protein- 8.5 g/dL, serum albumin- 4.0 g/dL, Serum Globulin- 4.5 g/dl, A:G ration- 0.88, Serum alkaline phosphate- 163 IU/L, Serum Bilirubib-0.56 (total), 0.25 (Direct), 0.31 (indirect) Mg/dL, SGOT-20 U/L, SGPT-37 U/L, Urine examination report- all component normal, Urine microscopic report-all components normal, PP glucose- 87 Mg/dL. Report as on 13-7-2013-----FP glucose- 76 mg/dl, PP glucose- 90 mg/dl, Serum Cholestrol- 289 (total), 50 (HDL), 197 (LDL), 209 (Trig.), 42(VLDL)mg/dl, Total Chol/HDL ratio- 5.7. You are write Dr. I am in stress due to family problem since last 3 years but tingling started since last 4 months only. I an professor horticulture and very lazy. I worked late night even upto 1 a.m. and wake up in morning at 7.30 a.m. I am also suffering from spondlysis since last 5 years. One and half year before ECG and Echo (heart) test was performed and found to be normal. On the advice of heart Dr. I also consulted psychiatrist and took medicine for 60 days one and half year before. I will change my life style. Pl advise further if u feel so. Thanks for prompt reply.
Answered by Dr. Vaishalee Punj 21 hours later
Brief Answer: Hi again Detailed Answer: Hi again and sorry for the late reply. The reports that you have provided are old reports. You need to get tested again since your symptoms are very recent. I do not want to blame everything on the stress until I have ruled out some systemic conditions that can cause similar symptoms. Thus I would ask you to get the tests outlined by me. Regards Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor